MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE WITH LOCKING DEVICE; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE WITH LOCKING DEVICE; SCREWDRIVERS
Model Number 03.010.112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the holding sleeve with locking device (p/n 03.010.112 lot 6374125) was received showing no visible defects or deformities along the instrument and its components.No breakage or fractures were identified with the returned components of the device.Functional inspection: functional testing showed that the collet (03.010.112.1) is jammed/stuck when in the release position.It was difficult to position the collet back to the lock position after releasing it.It was also difficult to unthread/thread the coupling sleeve (03.010.112.3) from/to the guide shaft (03.010.112.2).Dimensional inspection: dimensional inspection was not conducted as no visual defects or deformities were observed on any components of the instrument.The collet was not deformed or had any contribution to the functional issues identified.The functional difficulties encountered are likely due to lack of lubrication between moving parts and from consistent use over the part¿s lifetime and/or the components involved in the mechanism are worn out.As the device is over 9 years old, the cause of the functional issues are likely due to post manufacturing causes.Document/specification review: during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition of broken is unconfirmed for the holding sleeve with locking device (p/n 03.010.112 lot 6374125) as no breakage or fractures were identified with the returned components of the device.Functional testing showed that the collet (03.010.112.1) is jammed/stuck when in the release position.It was difficult to position the collet back to the lock position after releasing it.It was also difficult to unthread/thread the coupling sleeve (03.010.112.3) from/to the guide shaft (03.010.112.2).No definitive root cause could be determined.The functional difficulties encountered are likely due to lack of lubrication between moving parts and from consistent use over the part¿s lifetime and/or the components involved in the mechanism are worn out.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection the holding sleeve with locking device was broken.There was no known patient or hospital involvement.This report is for one (1) holding sleeve with locking device.This is report 1 of 1 for (b)(4).

Brand Name
HOLDING SLEEVE WITH LOCKING DEVICE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9124881
Report Number2939274-2019-60906
Device Sequence Number2460084
Product Code HXX
UDI-Device Identifier10886982067845
UDI-Public(01)10886982067845
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.112
Device Catalogue Number03.010.112
Device Lot Number6374125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2019
Initial Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1